Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 7, 2003, 12:01 PM EST for Marion County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2003, 12:01 PM EST (17:01 UTC)
- Expired
- Mar 7, 2003, 12:15 PM EST
- In force
- 14 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 12:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 071701 SVRJAX FLC083-071715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EST FRI MAR 7 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARION COUNTY IN NORTHERN FLORIDA * UNTIL 1215 PM EST * AT NOON EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES SOUTHWEST OF JUNIPER SPRINGS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUNIPER SPRINGS AT 1210 PM EST. PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE ADEQUATE PROTECTION FROM A SEVERE STORM. LAT...LON 2915 8194 2902 8180 2923 8154 2938 8171 $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 10:35 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 7, 10:35 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...COR WATCH/WARNING SECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 AM EST FRI MAR 7 2003
SFC DATA SHOWS FRONTAL BOUNDARY IS LOCATED JUST S OF ST AUGUSTINE TO
JUST N OF CROSS CITY. STRONG LIFT AHEAD OF SHORTWAVE PRODUCING STRONG
CELLS OVER EXTREME SE GA AND NE FL. STORMS AHEAD OF THE FRONT MAY BE
ABLE TO PRODUCE STRONG WINDS AND HAIL. HAVE NOT GOTTEN ANY GROUND
REPORTS OF STRONG WINDS FROM CELLS OVER SE GA. FLOODING THE OTHER ISSUE
AND ISSUED FLOOD WATCH FOR SE GA AND RECENT SOME WARNINGS FOR SE GA.
EXPECT ANOTHER 1 TO NEAR 2 INCHES IN SOME OF THE SE GA COUNTIES. HAVE
UPDATED ZONES TO LOWER TEMPS ADD FLOOD WATCH. NE SURGE BEHIND FRONT
ALSO CAUSING NE FLOW GUSTING TO 29 KT AT THE COAST.
MARINE...BUOY 41008 SHOWS NE23G29KT AND SEAS 4 FT AND SABSOON NNE 30 KT
AT 50 M AND SEAS 5.2 FT. C-MAN SAUF1 NNE 21 KT. BUOY 41012 ONLY 2 KT
BUT WILL BECOME NNE AOA 20 KT SHORTLY. HAVE ALREADY UPDATED CWF TO
ACCOUNT FOR RAPID SHIFT TO NE WINDS.
.JAX...
FL...SCA ALL WATERS TO 60 NM.
GA...SCA ALL WATERS TO 60 NM.
FLOOD WATCH GAZ132>136-149>154-162>166.
FLASH FLOOD WARNING TIL 2 PM APPLING...ATKINSON...BACON...
COFFEE...JEFF DAVIS...NORTHERN WARE
SHASHY/CAMPHazardous weather outlook, Mar 7, 9:57 AM EST, 2 hours 4 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 957 AM EST FRI MAR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 5 PM... ...A SLIGHT RISK OF SEVERE STORMS OVER PORTIONS OF NORTHEAST FLORIDA... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL AFFECT SOUTHEAST GEORGIA THIS MORNING AND EARLY AFTERNOON. SINCE GROUNDS ARE ALREADY NEAR SATURATION AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY...A FLOOD WATCH HAS BEEN POSTED FOR SOUTHEAST GEORGIA. RAINFALL OVER NORTHEAST FLORIDA IS EXPECTED TO BE AROUND 1 INCH... WITH LOCAL AMOUNTS AROUND 2 INCHES. CONTINUED RAINFALL IS ALSO ADDING TO LOCAL RIVER FLOODING CONDITIONS. SEE THE CURRENT RIVER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. ADDITIONAL FLOOD WARNINGS MAY BE ISSUED. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...MAINLY OVER NORTHEAST FLORIDA WITH LARGE HAIL AND STRONG WINDS. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED EARLY THIS AFTERNOON...WITH THE HIGHEST PROBABILITY SOUTH OF A LINE FROM JACKSONVILLE TO GAINESVILLE. THE RISK OF RIP CURRENTS WILL INCREASE DRAMATICALLY TODAY WITH THE NORTHEAST SURGE AND THE NORTHEAST SWELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL RAINFALL IS POSSIBLE SUNDAY THROUGH TUESDAY THAT MAY AGAIN INCREASE THE RISK OF FLOODING. THE RISK OF RIP CURRENTS WILL REMAIN ABOVE AVERAGE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...STAY TUNED TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH/SHASHY
In the hours before
Special weather statement, Mar 7, 6:58 AM EST, 5 hours 3 minutes before
GAZ132-149-071230- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT ATKINSON AND COFFEE COUNTIES THROUGH 730 AM... AT 656 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR STRONG THUNDERSTORMS AROUND 14 MILES WEST OF WILLACOOCHEE...MOVING EAST AT 40 MPH. THIS STRONG STORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...PEARSON...AXSON...AND DOUGLAS THROUGH 730 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 7, 7:38 AM EST, 4 hours 23 minutes before
GAZ132-134>136-150-151-071300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 738 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT COFFEE...BACON...NORTHERN WARE... PIERCE...AND WAYNE COUNTIES THROUGH 8 AM... AT 736 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF NICHOLLS...OR ABOUT 10 MILES EAST OF DOUGLAS...MOVING EAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NICHOLLS...ALMA...NEW LACY AND ODUM THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 7, 9:48 AM EST, 2 hours 13 minutes before
FLZ024-GAZ164-165-071515- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT CHARLTON...NASSAU...AND CAMDEN COUNTIES THROUGH 1015 AM EST... AT 948 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 28 MILES SOUTH OF FOLKSTON...OR ABOUT 22 MILES WEST OF CALLAHAN...MOVING EAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...FOLKSTON...WOODBINE...AND CUMBERLAND ISLAND THROUGH 1015 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 7, 10:20 AM EST, 1 hour 41 minutes before
GAZ166-071545- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1020 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT CAMDEN COUNTY THROUGH 1045 AM... AT 1019 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HARRIETTS BLUFF...OR ABOUT 8 MILES NORTHEAST OF KINGSLAND...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF... CUMBERLAND ISLAND AND HIGH POINT THROUGH 1045 AM EST. GUSTY WINDS OF UP TO 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. PETERSON
Special weather statement, Mar 7, 10:22 AM EST, 1 hour 39 minutes before
FLZ024-071545- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1022 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY THROUGH 1045 AM... AT 1022 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF YULEE...MOVING NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE AND FERNANDINA BEACH THROUGH 1045 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. PETERSON
Special weather statement, Mar 7, 11:34 AM EST, 27 minutes before
FLZ040-071700- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1134 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH NOON... AT 1134 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF LAKE WEIR...OR ABOUT 8 MILES NORTHWEST OF THE VILLAGES...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCKLAWAHA...MOSS BLUFF AND JUNIPER SPRINGS THROUGH NOON EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:54 PM EST | Special Marine Warning | JAX | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.